MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two manufacturer reports being submitted for this case.The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral transcatheter aortic valve replacement (tavr) procedure using a 29 mm sapien 3 ultra resilia valve, there was slight difficulty encountered during the fine adjust portion of valve alignment.Valve alignment was attempted in a straight section of the anatomy.It was able to be resolved by unlocking and then re-locking.Subsequently, during valve deployment, there was non-uniform expansion of the valve.It was noted that while deploying the valve, the distal portion pointing towards the left ventricle (lv) opened significantly later than the proximal portion of the valve directed towards the aorta.The valve was reported to be between the markers before deployment.Ultimately, the valve deployed satisfactory.Post-deployment echocardiography showed the valve was fully expanded.The patient was transferred for recovery in stable condition.There was no patient injury.Per additional information received from the fcs, there was no damage observed on the delivery system and no damage observed on the esheath+.There was normal resistance during insertion of the delivery system with valve through the sheath.The inflation was intentionally slower and deflation was normal.The device was not torqued during the procedure.There were no difficulties withdrawing the delivery system and/or sheath.There was no fluid loss noticed.Imagery was received for evaluation.Per review of the procedural fluoroscopy imagery, the transcatheter heart valve (thv) appeared to be positioned between the valve alignment markers prior to deployment.The video shows approximately 10 seconds of inflation and ends before full inflation is reached.It does not show the full deployment cycle (inflation and deflation) time.The balloon inflated asymmetrically for approximately the first 7 seconds of inflation, with the distal end appearing constrained.The distal constraint was then overcome and the distal end of the thv began to expand.After the constraint was overcome, there appears to be a c-shaped shadow near the distal end, resembling a torn and separated sheath tip.
 
Additional Manufacturer Narrative
A supplemental report is being submitted to include additional information and document the related manufacturer report number in section h10 (related report numbers).The investigation is still ongoing.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and to include additional information from the investigation.The following sections of this report have been corrected/updated: h6 (component code, type of investigation, investigation findings, investigation conclusions) and h11 (additional narrative/data).The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation as it was discarded.Due to the unavailability of the device, no visual inspection, functional testing, or dimensional analysis could be performed.There was imagery received for evaluation.Per review of the procedural fluoroscopy imagery, the transcatheter heart valve (thv) appeared to be positioned between the valve alignment markers prior to deployment.The video shows approximately ten (10) seconds of inflation and ends before full inflation is reached.It does not show the full deployment cycle (inflation and deflation) time.The balloon inflated asymmetrically for approximately the first seven (7) seconds of inflation, with the distal end appearing constrained.The distal constraint was then overcome and the distal end of the thv began to expand.After the constraint was overcome, there appears to be a c-shaped shadow near the distal end, resembling a torn and separated sheath tip.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, the valve alignment difficulty during fine adjustment was unable to be confirmed.However, the inflation difficulty was able to be confirmed based on provided imagery.As the device was not returned, the presence of a manufacturing non-conformance was unable to be determined.No abnormalities were reported during device unpacking or preparation.Regarding the valve alignment difficulty during fine adjustment, evaluation of the provided imagery showed that the distal end of the balloon was initially constrained during inflation, with the constraint eventually overcome.A c-shaped shadow near the distal end was observed, which resembled a torn and separated sheath tip.It is possible that the detached distal tip became lodged against the crimped valve during advancement, increasing friction as the user advanced both the valve and the detached sheath tip during alignment.This increased resistance may have contributed to the reported difficulty in valve alignment.As such, the available information suggests that procedural factors (increased resistance likely due to a torn distal tip) may have contributed to the complaint event.Regarding the inflation difficulty, a review of the provided procedural imagery confirmed that the valve was positioned between the alignment markers prior to deployment.During deployment, balloon inflation appeared constrained at the distal end, with full inflation achieved after the constraint was overcome.After distal expansion, a shadow resembling a separated sheath distal tip was observed near the valve inflow side.While there was no evidence of a manufacturing non-conformance, the investigation suggests that the reported event may be related to device interaction, potentially due to a circumferential tear at the sheath's distal tip.Such a tear could lodge against the distal end of the valve or balloon and impede uniform deployment.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.An investigation has been opened to determine the root cause and implement any necessary corrective actions.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24594769
Report Number2015691-2026-13181
Device Sequence Number18500538
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271014(10)67117918
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67117918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/13/2026
04/10/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/06/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale